IDEAS home Printed from https://ideas.repec.org/a/spr/jogath/v33y2005i3p315-334.html
   My bibliography  Save this article

Multi-utilitarianism in two-agent quasilinear social choice

Author

Listed:
  • Christopher Chambers

    ()

Abstract

We introduce a new class of rules for resolving quasilinear social choice problems. These rules extend those of Green [7]. We call such rules multi-utilitarian rules. Each multi-utilitarian rule is associated with a probability measure over the set of weighted utilitarian rules, and is derived as the expectation of this probability. These rules are characterized by the axioms efficiency, translation invariance, monotonicity, continuity, and additivity. By adding recursive invariance, we obtain a class of asymmetric rules generalizing those Green characterizes. A multi-utilitarian rule satisfying strong monotonicity has an associated probability measure with full support.
(This abstract was borrowed from another version of this item.)

Suggested Citation

  • Christopher Chambers, 2005. "Multi-utilitarianism in two-agent quasilinear social choice," International Journal of Game Theory, Springer;Game Theory Society, vol. 33(3), pages 315-334, September.
  • Handle: RePEc:spr:jogath:v:33:y:2005:i:3:p:315-334
    DOI: 10.1007/s00182-005-0201-0
    as

    Download full text from publisher

    File URL: http://hdl.handle.net/10.1007/s00182-005-0201-0
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to look for a different version below or search for a different version of it.

    Other versions of this item:

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. de Clippel, Geoffroy & Bejan, Camelia, 2011. "No profitable decompositions in quasi-linear allocation problems," Journal of Economic Theory, Elsevier, vol. 146(5), pages 1995-2012, September.

    More about this item

    Keywords

    social choice; quasilinear bargaining; recursive invariance; D63; D70; D71;

    JEL classification:

    • D63 - Microeconomics - - Welfare Economics - - - Equity, Justice, Inequality, and Other Normative Criteria and Measurement
    • D70 - Microeconomics - - Analysis of Collective Decision-Making - - - General
    • D71 - Microeconomics - - Analysis of Collective Decision-Making - - - Social Choice; Clubs; Committees; Associations

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:spr:jogath:v:33:y:2005:i:3:p:315-334. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla) or (Rebekah McClure). General contact details of provider: http://www.springer.com .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.